MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number SNDSTR10G
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and soundstar magnetic, transducer, recognition, and visualization test were performed.The visual inspection revealed that shaft was torn with internal parts exposed on the device.It was connected to both the carto 3 system and the acuson system, and device was not recognized and no image was displayed.A transducer test was unable to be performed due to shaft's condition.Additionally, a microscopic inspection was performed, and delamination was observed during microscopic inspection.This could be related to a poor image issue.A device history record evaluation was performed for the finished device batch number, and no internal actions were identified.The poor image issue reported by the customer was confirmed as delamination was detected.The potential cause of the delamination could not be determined.The damage in the shaft was not reported by the customer; however, it could be related to the issue reported.The potential cause could be related to the manipulation of the device during or after the procedure; however, this cannot be conclusively determined.The carto 3 system instructions for use (ifu) contain the following information: connections for video signal between vivid i/q and the carto ® 3 system must be made only through the isolated video splitter supplied by either ge or biosense webster.Use of any other splitter might cause degraded quality of the ultrasound images displayed by the carto ® 3 system.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a soundstar catheter and during the operation, the acoustic image of the ultrasound system had poor quality or there were issues with the video.A second device was used to complete the operation.There was no adverse event reported on the patient.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and soundstar magnetic, transducer, recognition, and visualization test were performed.The visual inspection revealed that the shaft was torn with internal parts exposed on the device.This finding is mdr reportable.

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24424095
Report Number2029046-2026-00623
Device Sequence Number5939540
Product Code OBJ
UDI-Device Identifier10846835000153
UDI-Public10846835000153
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Catalogue NumberSNDSTR10G
Device Lot NumberG3127915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown